Allergic reaction to Penicillin
Our Claimant with a known allergy of Penicillin, suffers an anaphylactic shock reaction.
On 9th February 2009 the Claimant registered with a new Dental Practice. At this time she alerted the Practice to the fact she had previously suffered from an allergic reaction to Augmentin, a penicillin based medication.
On 13th July 2009, the Claimant attended the Dental Practice with pain. The Dentist prescribed a course of Amoxicillin. On taking this the Claimant immediately suffered a significant anaphylactic shock reaction with rash throughout the body, swelling of the tongue, hands and feet, tightening of the throat and significant hypotension. She was taken by ambulance to Hospital where she was treated with intravenous Piriton and her condition improved. She was discharged home later that date.
These events were shocking and frightening for the Claimant.
The Claimant fully recovered from the physical effects, however, she then went on to suffer generalised anxiety, panic attacks, depression, flashbacks and a generalised and profound fear of dental treatment.
An admission was made and a settlement was negotiated with the Dentist’s representatives and our client was awarded £55,000.